MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI 24IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI 24IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B108
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information: doctor use sxpp1a203 for joint capsule, vicryl for subcutaneous fat, sxmp1b108 for subcuticular and clr222us for skin.Did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? unknown, did the patient require revision surgery or hardware removal? unknown, patient status/ outcome / consequences yes, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? wound dehiscence, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study: unknown, additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.Was the dehiscence only in the sxmp1b108 for subcuticular or with other layers too ? on what tissue was the suture used/location of suture placement? what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? note: events reported on: mw# 2210968-2023-05910 , mw# 2210968-2023-05911, mw# 2210968-2023-05912.No product available for return.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 2360 g/m.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a total knee arthroplasty on an unknown date and barbed suture was used.Found wound dehiscence in subcuticular layer after 1 month when patient came to physical therapy.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Additional information provided: physician removed prineo 7 days after operation the wound was closed completedly, 4-5 days after that patient came to hospital for follow up and physical therapy.During the physical therapy there is a wound dehiscence in subcutaneous at distal, no suture find when look into the wound.Fascia use sxpp1a203 by continuous suture, and use vicryl by interrupted suture.Subcuticular use sxmp1b108 by continuous suture.Subcutaneous fat use vicryl by inyerrupted suture.Skin use prineo.Patient is female, about 160 cm height, and weight 70 kg.Note: events reported on: mw# 2210968-2023-05910, mw# 2210968-2023-05911, mw# 2210968-2023-05912, and mw# 2210968-2023-07075.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SFX SPI MCRYL+ UNI 24IN 3-0 SA PS-2 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17553218
Report Number2210968-2023-05910
Device Sequence Number11991264
Product Code GAM
UDI-Device Identifier10705031236646
UDI-Public10705031236646
Combination Product (Y/N)Y
Initial Reporter CountryTH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXMP1B108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/29/2023
08/29/2023
09/28/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/21/2023
09/27/2023
10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight70 KG